Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

February 20, 2017Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this special weather statement at Feb 20, 2017, 4:21 AM CST for Bowie County, Cass County, Morris County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2017, 4:21 AM CST (10:21 UTC)
Expired
Feb 20, 2017, 5:15 AM CST
In force
54 min
Issued by
NWS Shreveport, LA

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS84 KSHV 201021
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
421 AM CST MON FEB 20 2017
 
TXZ097-111-112-201115-
Cass TX-Bowie TX-Morris TX-
421 AM CST MON FEB 20 2017

......SIGNIFICANT WEATHER ADVISORY FOR BOWIE COUNTY...CASS AND 
EASTERN MORRIS COUNTIES UNTIL 515 AM CST......

At 417 AM CST, Doppler radar was tracking a line of strong 
thunderstorms extending from near De Kalb southward to Naples and 
Lone Star, moving east at 40 mph.

Winds in excess of 30 mph will be possible with this line of storms.

Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks,
Daingerfield, Linden, Hughes Springs, De Kalb, Lone Star, Queen City,
Naples, Redwater, Maud, Omaha, Red Lick, Bivins, Us 259 And I 30
Intersection and Rocky Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3363 9474 3361 9446 3360 9445 3358 9438
      3354 9438 3359 9424 3356 9425 3356 9419
      3358 9422 3359 9418 3355 9413 3358 9407
      3355 9404 3288 9404 3288 9471 3292 9476
TIME...MOT...LOC 1017Z 250DEG 36KT 3330 9469 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Feb 20, 12:03 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 20, 12:03 AM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1203 AM CST Mon Feb 20 2017

.AVIATION...
Conditions to gradually deteriorate overnight into Monday across
the region as an upper level disturbance moves across TX.
Shwrs/tstms will move into the E TX terminals around sunrise and
will slowly spread ewd throughout the day. MVFR cigs/vsbys will
prevail as convection spreads, with some lower categories possible
under heavier convection. Otherwise, expect sely winds 5-10 kts
overnight, becoming more sly after sunrise Monday. /12/

&&

.PREV DISCUSSION... /issued 1117 PM CST Sun Feb 19 2017/

DISCUSSION...
Removed the rain chances for the early part of tonight and made
adjustments to the rest of the overnight hours after midnight and
into the day Monday areas and chances of showers and thunderstorms.
Also made adjustments to the expected rainfall amounts. A nearly
stationary frontal boundary extended from South Central Oklahoma
this evening Southeast through Northeast and East texas and
Northwest, and Southeast Louisiana, while to the west a cold front
trailed South from South Central Oklahoma into Southwest Texas.
Aloft a trough of low pressure in the middle levels extended South
across the Rockies and across West Texas and into Mexico. The
progression of the upper level trough along with a shift East with
the associated surface low pressure systems and frontal boundaries
and abundant gulf moisture will increase showers and thunderstorms
across the Western sections of the Four State Area overnight
and area wide for the day Monday. Locally heavy rainfall will be
possible during the day Monday. For Monday night the upper trough
of low pressure indicated a closing of the South extent of the
system into a closed low with showers and thunderstorms lingering
overnight and tapering off for Tuesday from Northwest to Southeast
over the forecast area. As the closed upper low moves across the
Northern Gulf of Mexico rain chances will affect the East and
Southeast sections of the region before ending late Tuesday night.
Rainfall totals will average around 1-1.5 inches with isolated
higher amounts of around 2-3 inches. Flash flood guidance values
will be averaging from 2.5 inches per hour to 4.5 inches in 6
hours, and the threat of flash flooding across the Four State Area
will be low, however ponding of water in low lying and poor
drainage areas and streets will be possible in the heavy
downpours. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  73  55  76 /  60  30  10  10
MLU  60  72  56  76 /  70  40  20  10
DEQ  53  75  47  76 /  40  10  10  10
TXK  57  73  52  75 /  50  20  10  10
ELD  58  73  53  75 /  70  30  10  10
TYR  55  74  53  77 /  30  10  10  10
GGG  57  74  53  76 /  40  20  10  10
LFK  59  75  55  77 /  50  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Feb 19, 11:50 AM CST, 16 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1150 AM CST Sun Feb 19 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1150 AM CST Sun Feb 19 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase late tonight over
Southeast Oklahoma and East Texas, just ahead of a slow moving
upper-level storm system that will enter the Texas Panhandle and
West Texas late. No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and embedded thunderstorms will spread east across the
region on Monday as an upper-level storm system pushes across
Central Oklahoma and Texas. Periods of heavy rainfall will be
possible Monday morning over East Texas and Southeast Oklahoma,
with rainfall totals of one to two inches possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, Skywarn spotters, and amateur
radio operators, should not be needed today or tonight.

05

In the hours before

Special weather statement, Feb 20, 3:11 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 AM CST MON FEB 20 2017

TXZ149-201000-
Cherokee TX-
311 AM CST MON FEB 20 2017

...SPECIAL WEATHER STATEMENT...

At 311 AM CST, Doppler radar was tracking a strong thunderstorm near
Reese, or 8 miles west of Jacksonville, moving northeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Rusk, Bullard, Troup, Alto, Morrill, Mount Selman,
Ponta, Mixon, Reese, Forest, Maydelle, New Summerfield, Gallatin,
Reklaw, Cuney, Teaselville and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3214 9499 3145 9498 3144 9504 3147 9510
      3152 9510 3159 9517 3157 9521 3159 9527
      3168 9529 3172 9534 3174 9533 3173 9537
      3175 9536 3176 9540 3182 9540 3185 9544
      3193 9542 3199 9545 3205 9542 3213 9546
TIME...MOT...LOC 0911Z 230DEG 36KT 3193 9540

19
Local storm report, Feb 20, 3:34 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     WHITEHOUSE              32.23N  95.22W
02/20/2017                   SMITH              TX   LAW ENFORCEMENT

            POWER LINES DOWN IN WHITEHOUSE.

&&

EVENT NUMBER SHV1700049

15
Special weather statement, Feb 20, 4:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 AM CST MON FEB 20 2017

TXZ097-111-112-201115-
Cass TX-Bowie TX-Morris TX-
421 AM CST MON FEB 20 2017

......SIGNIFICANT WEATHER ADVISORY FOR BOWIE COUNTY...CASS AND
EASTERN MORRIS COUNTIES UNTIL 515 AM CST......

At 417 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near De Kalb southward to Naples and
Lone Star, moving east at 40 mph.

Winds in excess of 30 mph will be possible with this line of storms.

Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks,
Daingerfield, Linden, Hughes Springs, De Kalb, Lone Star, Queen City,
Naples, Redwater, Maud, Omaha, Red Lick, Bivins, Us 259 And I 30
Intersection and Rocky Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3363 9474 3361 9446 3360 9445 3358 9438
      3354 9438 3359 9424 3356 9425 3356 9419
      3358 9422 3359 9418 3355 9413 3358 9407
      3355 9404 3288 9404 3288 9471 3292 9476
TIME...MOT...LOC 1017Z 250DEG 36KT 3330 9469

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:11 AM CSTSpecial Weather StatementSHVCherokee49 min
Feb 20, 3:26 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Nacogdoches, Rusk, Smith64 min
Feb 20, 4:04 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Upshur56 min
Feb 20, 5:31 AM CSTSpecial Weather StatementSHVCass, Marion59 min
Feb 20, 7:40 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler4 days
Feb 20, 9:11 AM CSTRiver Flood WarningSHVGregg61 hr

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.